MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, one day following intraocular lens (iol) implant procedure, it was noticed that there were additional toric marks on the iol (another set of marks located about 80 degrees from one of the marks).The lens was left implanted in eye because, the patient was seeing very well.Additional information was requested.
 
Additional Manufacturer Narrative
The product was not returned, lens remained implanted.A photo was provided of the lens in the eye.One set of three molded axis marks are visible in the upper left quadrant as designed.The second set of marks are not visible due the irrigation and aspiration (i/a) probe in the photo.An area in the lower left quadrant is circled in yellow.What may be shadows are observed.Due to the clarity of the photo, it cannot be determined if this is damage or a surface anomaly which may give the appearance of an axis mark.No determination can be made from the photo.Product history records were reviewed and documentation indicated the product met release criteria.The root cause for the reported "additional toric marks" cannot be determined.No determination can be made without physical evaluation of the complaint sample.Due to the specific molding process and 100% inspection for the axis mark alignment, a lens with additional marks would not pass inspection criteria.Toric axis marks must be within a specified range at the optic/haptic junction.All lenses are 100% inspected for this attribute.Lens resolution and focal length are based on the alignment of the toric axis marks with 100% inspection for this function.Axis marks are created by indentions in the pin.The validated program used to make the axis marks is setup to create only one set.The pin is then inspected to ensure the axis marks are in the correct location and an additional inspection is performed at molding before use.One lens could not be created that would have additional axis marks.All product produced with the pin would be identical.This is the only complaint fro this lot and this is the only complaint of this type.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13521250
Report Number1119421-2022-00258
Device Sequence Number14571136
Product Code HQL
UDI-Device Identifier00380652335812
UDI-Public00380652335812
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberSA6AT3
Device Lot Number12746324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown